Thunderstorm Wind, Crawford
- When
- September 4, 7:30 PM EST
- Where
- Crawford County, Spartansburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.830, -79.700
Thunderstorm winds downed a tree.
A warm front from low pressure over the plains lifted north across the upper Ohio Valley on September 4th. Showers and thunderstorms develop in response to this front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A warm front from low pressure over the plains lifted north across the upper Ohio Valley on September 4th. Showers and thunderstorms develop in response to this front. A few of the stronger storms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 4, 6:44 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 744 PM EDT FRI SEP 4 2015 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE OVER THE CENTRAL GREAT LAKES WILL WEAKEN INTO SUNDAY. A BROAD AREA OF HIGH PRESSURE AT THE SURFACE AND ALOFT FROM THE MIDWEST TO EASTERN CANADA WILL REMAIN NEARLY STATIONARY THROUGH LABOR DAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... STORM COVERAGE OVER THE AREA WILL CONTINUE TO WEAKEN AS AIRMASS LOOSES DAYTIME HEATING. IR IMAGERY SHOWS CLOUD TOPS WARMING INDICATIVE OF WEAKENING AND THE LIGHTENING HAS FALLEN OFF. THE EASTERN COUNTIES REMAIN MORE STABLE AND STORMS IN PA THAT ARE ADVECTING NORTHWEST ARE SUB-SEVERE. FOR THE REST OF THE NIGHT WILL CONTINUE WITH AN ISOLATED CHANCE FOR STORMS MAINLY IN THE NORTHWEST AS A WEAK UPPER LEVEL TROUGH REMAINS OVER MICHIGAN. CAN'T COMPLETELY RULE OUT MORE CONVECTION BEING TRIGGERED OVERNIGHT IF ANOTHER PIECE OF ENERGY DIVES SOUTH. OTHERWISE IT LOOKS LIKE ANOTHER WARM NIGHT WITH LOWS GENERALLY IN THE MIDDLE 60S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... THE UPPER LEVEL LOW WILL SLOWLY WEAKEN INTO EARLY SUNDAY. STILL MAY SEE SOME ISOLATED/SCATTERED CONVECTION ALONG THE LAKE BREEZE AND WITH SOME LOCALIZED CONVERGENCE OVER THE HILLS. BY MONDAY IT APPEARS THAT THE THREAT OF THUNDERSTORMS WILL BE MINIMAL AND DO NOT PLAN TO MENTION THE CONVECTION. IT WILL CONTINUE TO BE HOT FOR THIS TIME OF YEAR WITH HIGHS IN THE UPPER 80S ANTICIPATED. && .LONG TERM /TUESDAY THROUGH FRIDAY/... OVERALL UPPER LEVEL PATTERN IS CHANGING ONCE AGAIN AND NOT PARTICULARLY IN OUR FAVOR IF ONE LIKES WARM WEATHER. UPPER LEVEL RIDGE IS EXPECTED TO BEGIN TO BREAK DOWN ALLOWING UPPER LEVEL FLOW TO TREND TOWARD MORE ZONAL FLOW ACROSS THE LOWER 48. A TROUGH WILL MOVE SOUTHEAST OUT OF SOUTHWEST CANADA AND BEGIN TO DIG INTO THE EASTERN UNITED STATES BY THE END OF THE WEEK. THIS PATTERN SHAPING UP WILL SEND A COLD FRONT SOUTHEAST ACROSS THE FORECAST AREA TUESDAY AND BECOME NEARLY STATIONARY THROUGH WEDNESDAY. EVENTUALLY THE FRONT WILL BEGIN TO SHIFT SOUTHEAST AND MOVE OUT OF THE AREA. LOW PRESSURE WILL DEVELOP AND MOVE EAST THROUGH THE CENTRAL GREAT LAKES REGION FORCING YET ANOTHER COLD FRONT EAST ACROSS THE REGION THURSDAY NIGHT. MUCH COOLER AIR WILL FOLLOW THE SECONDARY COLD FRONT. FIRST FRONT WILL BRING WITH IT SOME LIMITED MOISTURE AND A CHANCE FOR SHOWERS AND THUNDERSTORMS. THEN...DRIER AIR WILL PUSH EAST AHEAD OF THE LOW PRESSURE SYSTEM AND REINFORCING COLD FRONT ENDING THE THREAT FOR PRECIPITATION. SO WILL KEEP THINGS DRY AT THE END OF THE FORECAST. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... UPPER LOW EMBEDDED WITHIN A GENERAL RIDGE ACROSS THE GREAT LAKES IS FAVORING SCATTERED CONVECTION ACROSS THE AREA. GENERAL TRENDS HAVE SHOWN WEAKENING ALTHOUGH STORMS REMAIN NEAR THE FDY AREA AND WERE MOVING TOWARD KERI FROM THE SE. EXPECT SHOWERS AND POSSIBLY A THUNDERSTORM TO BE IN THE KFDY AREA THROUGH ABOUT 02Z OR SO. ALSO GAVE KERI A TWO HOUR WINDOW FOR THE STORMS TO REACH THE TERMINAL VCNTY. OTHERWISE TERMINALS VFR TO START WITH A LIGHT FOG DEVELOPING AFTER 06Z-09Z TIME FRAME DROPPING CONDITIONS TO MVFR. ALLOWED FOR A PERIOD OF IFR NEAR SUNRISE. SATURDAY WILL GO WITH VFR FOR NOW WITH MAINLY ISOLATED CONVECTION EXPECTED. OUTLOOK...AREAS OF NON VFR EACH MORNING IN FOG AND HAZE. && .MARINE... LAKE ERIE LOOKS LIKE IT WILL BE RATHER QUIET FOR THE NEXT SEVERAL DAYS. NOT EXPECTING ANY AIR MASS CHANGES THROUGH AT LEAST TUESDAY SO MUCH OF THE SAME. POSSIBILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS EXPECT TONIGHT AND TOMORROW. OTHERWISE...TRYING TO QUIET THE THUNDERSTORM ACTIVITY DOWN OVER THE LATTER PART OF THE HOLIDAY WEEKEND. NO SMALL CRAFT ADVISORIES EXPECTED THROUGH THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...JAMISON/MULLEN SHORT TERM...MULLEN LONG TERM...LOMBARDY AVIATION...TK MARINE...LOMBARDY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 412 PM EDT FRI SEP 4 2015 OHZ003-006>011-017>020-027>031-036>038-047-052015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW- HOLMES-KNOX- 412 PM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING. STRONG DAMAGING WINDS WILL BE POSSIBLE. THE STORMS WILL BE SLOW MOVING AND MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LEZ061-142>149-162>169-052015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 412 PM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012>014-021>023-032-033-089-PAZ001>003-052015- LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 412 PM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
245 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 5 S FREMONT 41.28N 83.11W
09/03/2015 E0.88 INCH SANDUSKY OH TRAINED SPOTTER
0225 PM HAIL 2 N TIFFIN 41.15N 83.18W
09/03/2015 E1.00 INCH SENECA OH EMERGENCY MNGR
0255 PM HAIL WOOSTER 40.82N 81.93W
09/03/2015 E0.25 INCH WAYNE OH TRAINED SPOTTER
0305 PM TSTM WND DMG SMITHVILLE 40.86N 81.86W
09/03/2015 WAYNE OH TRAINED SPOTTER
2 LARGE TREES DOWNED
0305 PM HAIL SMITHVILLE 40.86N 81.86W
09/03/2015 E0.25 INCH WAYNE OH TRAINED SPOTTER
WIND GUST ESTIMATED TO 50 MPH AND VERY HEAVY RAIN WITH A
TSTM.
0410 PM TSTM WND DMG 3 S GREEN 40.89N 81.44W
09/03/2015 STARK OH EMERGENCY MNGR
STARK EMA REPORTED SEVERAL TREES DOWN ON UTILITY TRAILER
IN GREEN. LIGHTNING MAY HAVE STRUCK A HOME.
0415 PM TSTM WND DMG 2 N GREEN 40.97N 81.44W
09/03/2015 SUMMIT OH TRAINED SPOTTER
MULTIPLE TREES DOWN. PEA-SIZED HAIL.
0420 PM TSTM WND DMG 4 NW MEADVILLE 41.69N 80.20W
09/03/2015 CRAWFORD PA 911 CALL CENTER
TWO TREES DOWN IN SUMMIT AND VERNON TWP.
0845 PM TSTM WND DMG 2 SW BONO 41.62N 83.30W
09/03/2015 OTTAWA OH PUBLIC
FOUR LARGE HEALTHY TREES SNAPPED OR UPROOTED IN
CURTICE/JERUSALEM TWP.
&&
SEFCOVICSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EDT FRI SEP 4 2015
OHZ027-036-042030-
MARION-WYANDOT-
337 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MARION AND
WYANDOT COUNTIES...
AT 336 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF VANLUE TO 6 MILES SOUTHWEST OF
RICHWOOD...AND MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MARION...UPPER SANDUSKY...PROSPECT...SYCAMORE...LA RUE...MORRAL...
MARSEILLES...CAREY...NEVADA...NEW BLOOMINGTON...GREEN CAMP...
WHARTON...HARPSTER AND KIRBY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4044 8325 4051 8325 4051 8342 4068 8342
4070 8344 4071 8349 4082 8350 4082 8352
4090 8351 4091 8348 4099 8346 4099 8311
4044 8312
TIME...MOT...LOC 1936Z 254DEG 15KT 4090 8341 4037 8340
SEFCOVICSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EDT FRI SEP 4 2015
OHZ006>008-042015-
OTTAWA-WOOD-SANDUSKY-
344 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SANDUSKY...OTTAWA AND
EAST CENTRAL WOOD COUNTIES...
AT 344 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES WEST OF WOODVILLE TO 6 MILES SOUTHEAST OF OAK
HARBOR...AND MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FREMONT...PORT CLINTON...BELLEVUE...CLYDE...OAK HARBOR...
GIBSONBURG...GENOA...WOODVILLE...ELMORE...GREEN SPRINGS...
BALLVILLE...PEMBERVILLE...LUCKEY...BRADNER...RISINGSUN...LINDSEY...
ROCKY RIDGE...CLAY CENTER...HELENA AND BURGOON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4146 8334 4150 8341 4162 8341 4162 8311
4152 8298 4151 8299 4152 8289 4159 8284
4153 8282 4150 8273 4151 8281 4146 8304
4145 8304 4142 8294 4145 8285 4126 8284
4125 8342 4146 8354
TIME...MOT...LOC 1944Z 280DEG 18KT 4142 8349 4145 8306
JAMISONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 1 W FREMONT 41.35N 83.13W
09/04/2015 E45.00 MPH SANDUSKY OH TRAINED SPOTTER
SANDUSKY COUNTY SKYWARN REPORTED 40-45 MPH WIND GUST WEST
OF FREMONT.
0400 PM HAIL FREMONT 41.35N 83.11W
09/04/2015 E0.75 INCH SANDUSKY OH TRAINED SPOTTER
SANDUSKY COUNTY SKYWARN REPORTED 3/4 INCH HAIL IN
FREMONT.
0420 PM TSTM WND GST CLYDE 41.31N 82.98W
09/04/2015 E45.00 MPH SANDUSKY OH TRAINED SPOTTER
SKYWARN REPORTED 45 MPH WIND GUST IN CLYDE. DIME SIZED
HAIL WAS ALSO REPORTED.
&&
SEFCOVICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 2 S GREEN SPRINGS 41.23N 83.05W
09/04/2015 E0.25 INCH SENECA OH EMERGENCY MNGR
RELAYED BY SENECA COUNTY EMA.
&&
SEFCOVICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
453 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG CLYDE 41.31N 82.98W
09/04/2015 SANDUSKY OH PUBLIC
LARGE PORTION OF TREE FELL ONTO TRUCK IN CLYDE. REPORT
VIA SOCIAL MEDIA.
&&
SEFCOVICThe Buffalo radar (KBUF), 147 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
3 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a tree.
Thunderstorm winds estimated to be at least 60 mph downed several trees and large limbs A couple utility poles were also toppled. At least one road had to be closed because of blockages.
Thunderstorm winds downed a large tree which took out some power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602734, 602735, 602736.